MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE COUDE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; SILICONE COUDE FOLEY CATHETER
Model Number 0170SI12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Irritation (1941)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tip of the catheter separated from the balloon upon removal of the catheter.At this time it is unknown if any pieces of the catheter were left behind.Per follow up with the patient by phone on (b)(6) 2018 it was reported that the patient has experienced bladder irritation and has not contacted a physician at this time.There has been no medical intervention.
 
Event or Problem Description
It was reported that the tip of the catheter separated from the balloon upon removal of the catheter.At that time it was unknown if any pieces of the catheter were left behind.Per follow up with the patient by phone on (b)(6) 2018 it was reported that the patient had experienced bladder irritation and had not contacted a physician at that time.There was no medical intervention.
 
Additional Manufacturer Narrative
The reported event was confirmed.The evaluation of the photo sample indicated that the balloon was separated from the shaft.No further evaluation was possible without the original sample or a more clear photo sample.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst." section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE COUDE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7800571
Report Number1018233-2018-03679
Device Sequence Number13846398
Product Code MJC
UDI-Device Identifier00801741025327
UDI-Public(01)00801741025327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0170SI12
Device Catalogue Number0170SI12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1